| Catalog Number |
534621T |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Myocardial Infarction (1969)
| Date of Event |
01/10/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the tip of a 6f 100cm judkin's left (jl) 4 infiniti diagnostic catheter was not found at the end of the catheter.During a procedure on a patient with stenosis in the left anterior descending (lad) artery, a non-cordis wire radial sheath was inserted, followed by the 0.035-inch non-cordis guidewire starter through an unknown jr4 diagnostic catheter to demonstrate the right artery.When the guidewire reached the ostium of the right artery, the physician removed the wire and noticed that the tip was not exactly at the end of the catheter.The physician thought the catheter was sitting on the caspase.However, when the catheter was pulled up, the tip flew off and disappeared from the picture.They immediately checked the brain area to ensure it had not traveled there.Afterward, they demonstrated the left side and saw the tip in the circumflex artery.Using a left diagnostic catheter, they confirmed the tip was seated coaxially to the artery and decided to stop.The following morning, the patient complained of chest pains and was discovered to have had a myocardial infarction (mi).The catheter was re-entered through the femoral artery, an unknown wire was passed through the tip still in the artery, and an unknown balloon was inflated through the tip.At this point, they decided to withdraw the tip while the balloon was inflated, along with the wire catheter and the long sleeve that was there.The procedure was then completed.The myocardial infarction (mi) was likely related to the separated portion of the catheter, as there was no apparent lesion in the "om" at the area where the ring landed coaxially, and the mi occurred later most likely due to thrombus formation at that area.There were no damages found on the device or device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).The user was trained in the use of the device.A contralateral approach was used.The vessel at the target site was not calcified, not tortuous, probably had no stenosis before ring dislodgement and was 100% occluded 36 hours later, with no acute angle and no bifurcation.The vessel at the access site was not calcified, tortuous, had no stenosis, no acute angle, and no bifurcation.The device was not torqued or steered by the hub.No difficulties were encountered while attempting to insert, advance, or withdraw the device.The catheter did not become entrapped at any point in the procedure.The separated piece was removed with a balloon inflated through the ring positioned with half the balloon distal to the ring.The patient is currently recovering.The device will be returned for evaluation.
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
Complaint conclusion: as reported, the tip of a 6f 100cm judkin's right (jr) 4 infiniti diagnostic catheter was not found at the end of the catheter.During a procedure on a patient with stenosis in the left anterior descending (lad) artery, a non-cordis wire radial sheath was inserted, followed by the 0.035-inch non-cordis guidewire starter through an unknown jr4 diagnostic catheter to demonstrate the right artery.When the guidewire reached the ostium of the right artery, the physician removed the wire and noticed that the tip was not exactly at the end of the catheter.The physician thought the catheter was sitting on the caspase.However, when the catheter was pulled up, the tip flew off and disappeared from the picture.They immediately checked the brain area to ensure it had not traveled there.Afterward, they demonstrated the left side and saw the tip in the circumflex artery.Using a left diagnostic catheter, they confirmed the tip was seated coaxially to the artery and decided to stop.The following morning, the patient complained of chest pains and was discovered to have had a myocardial infarction (mi).The catheter was re-entered through the femoral artery, an unknown wire was passed through the tip still in the artery, and an unknown balloon was inflated through the tip.At this point, they decided to withdraw the tip while the balloon was inflated, along with the wire catheter and the long sleeve that was there.The procedure was then completed.The myocardial infarction (mi) was likely related to the separated portion of the catheter, as there was no apparent lesion in the "om" at the area where the ring landed coaxially, and the mi occurred later most likely due to thrombus formation at that area.There were no damages found on the device or device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).The user was trained in the use of the device.A contralateral approach was used.The vessel at the target site was not calcified, not tortuous, probably had no stenosis before ring dislodgement and was 100% occluded 36 hours later, with no acute angle and no bifurcation.The vessel at the access site was not calcified, tortuous, had no stenosis, no acute angle, and no bifurcation.The device was not torqued or steered by the hub.No difficulties were encountered while attempting to insert, advance, or withdraw the device.The catheter did not become entrapped at any point in the procedure.The separated piece was removed with a balloon inflated through the ring positioned with half the balloon distal to the ring.The patient is currently recovering.Procedural films were provided and reviewed by an independent physician.This event involves a patient undergoing coronary intervention.During treatment of an lad stenosis with a 6f 100cm judkins right (jr) 4 infiniti diagnostic catheter was used over a non-cordis guidewire.During catheterization of the right coronary artery the treating physician noted an abnormal appearance of the radiopaque tip of the catheter.Upon further manipulation of the catheter the tip dislodged and was eventually found to have embolized into the left circumflex artery.Angiogram of the left circumflex artery showed the fragment situated coaxially within the artery with relative preservation of blood flow.The treating physician elected to stop the procedure.The next day the patient experienced chest pain and was found to have an mi.Repeat catheterization of the left circumflex artery was performed and the fragment was removed.The catheter and fragment are apparently being returned for bench top evaluation.Observations: multiple cine files are submitted for review.Initial images show a jr4 infiniti catheter within the aortic root.The tip of the catheter is intact.Subsequent images then show the radiopaque tip of the catheter separated from the catheter and in the region of the left circumflex artery.Subsequent images show wire traversal of the fragment and a balloon catheter is advanced into the fragment lumen.The balloon is inflated and the fragment is withdrawn into the adjacent guidesheath.There appears to be normal flow within the circumflex artery and no dissection or extravasation is seen.History: this event involves a patient undergoing coronary intervention.During treatment of an lad stenosis with a 6f 100cm judkins right (jr) 4 infiniti diagnostic catheter was used over a non-cordis guidewire.During catheterization of the right coronary artery the treating physician noted an abnormal appearance of the radiopaque tip of the catheter.Upon further manipulation of the catheter the tip dislodged and was eventually found to have embolized into the left circumflex artery.Angiogram of the left circumflex artery showed the fragment situated coaxially within the artery with relative preservation of blood flow.The treating physician elected to stop the procedure.The next day the patient experienced chest pain and was found to have an mi.Repeat catheterization of the left circumflex artery was performed and the fragment was removed.Film review conclusion, this event involves a patient undergoing coronary intervention for an lad stenosis.During the procedure the radiopaque tip of a jr4 infiniti catheter fractured and embolized into the left circumflex artery.This was eventually retrieved the next day when the patient began to experience symptoms of a myocardial infarction.From the information provided, no definitive root cause for this event can be determined.The treating physician handled the complication well with complete removal of the fragment.One non-sterile cath f6inf tl jr 4 100cm diagnostic catheter was received for evaluation without the distal brite tip, which limited the investigation.A separation was noted approximately 97.5 cm from the proximal end.Dimensional analysis near the separation site confirmed that both the outer and inner diameters were within specification.Microscopic and sem analyses confirmed elongation and material transfer on both internal and external surfaces, along with a visible fusion line at the site of separation.These characteristics are consistent with localized tensile stress and mechanical handling forces applied after manufacturing.No anomalies suggestive of inadequate fusion or manufacturing nonconformities were observed.The evidence supports that the separated components were properly fused during manufacturing and that the observed damage likely resulted from post-manufacture mechanical stress.The reported ¿brite tip/distal tip¿separated¿ was observed (film review and product evaluation).Based on the evaluation described above, the features are most consistent with mechanical handling or stress applied after manufacturing; however, the exact root cause cannot be established with the available information.An mi was reported by the hospital, and the reporter assessed the event as ¿likely related¿ to the separated fragment; however, no diagnostic findings were provided to substantiate myocardial infarction versus an ischemic event (e.G., ecg with new ischemic changes, serial cardiac biomarkers/troponins, or imaging evidence of new myocardial necrosis).Accordingly, the available information is insufficient to confirm infarction or to establish a causal relationship to the device.As general labeling context for pre-use handling, the infiniti¿ diagnostic catheter ifu states: ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ no conclusion can be drawn regarding compliance with this instruction, and the available information does not show that unpackaging contributed to the event.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.